Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Irregular cycle, weight gain. Prescribed Ginnette. Is this a birth control tablet?

Hi, am asked to take ginnette 35 when i reported the doctor that i have irregular cycle and i put on weight. She told me i have some harmone problem and asked me to have this 21 days and leave t for 7 days and again continue for 21 days ,..... Am just 22 years old and not marired. I see in google this s a birth control tablet.Please help
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello. Welcome to Healthcare Magic. I'm Dr. Christensen.
I'm sorry you're having problems regulating your cycles. Your doctor may suspect that you have polycystic ovary syndrome, a hormonal disorder that causes irregular cycles, weight gain, and sometimes other symptoms, such as excessive body and facial hair, acne, and infertility. Women who have polycystic ovary syndrome tend to have higher-than-normal levels of androgens (male hormones) in their system, and they don't ovulate every month, which leads to irregular menstrual cycles.
Birth control pills, such as Ginette, are a common treatment for polycystic ovary syndrome. These medications help to counteract the effect of androgens and allow your body to cycle on a regular basis. Depending on how you respond to the Ginette, your doctor may want to order a few tests or try some other medications.
I hope that answers your question, and I hope things go well for you.
Answered: Mon, 19 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor